Learn how you can manage and alleviate your current side effects while actively working to prevent a relapse or secondary cancer using evidence-based, non-toxic therapies.
Click the orange button to the right to learn more.
Cisplatin chemotherapy causes many short, long-term and late stage side effects. One long-term side effect is ototoxicity (cisplatin-induced hearing loss). The first study linked and excerpted below cites the ability of vitamin E supplementation with preventing ototoxicity (hearing loss) in a group of cancer patients undergoing cisplatin chemotherapy.
I underwent cisplatin therapy in September of 1995. I developed tinnitus, bladder damage and late-stage heart damage in the insuing months and years. While there is no way to confirm that cisplatin be sure, there is plenty of research indicating that cisplatin causes these side effect and more. My tinnitus resolved on its own, I managed to reduce my chronic bladder pain with supplementation and my heart damage developed into chronic a-fib.
Are you or have you undergone cisplatin chemotherapy? Are you experiencing side effects? Please scroll down the page, post a question or comment and I will reply to you ASAP.
“This study evaluated vitamin E supplementation as a protecting agent against CDDP-induced ototoxicity…
Twenty-three patients affected by solid malignancies were enrolled (13 in group 1 and 10 in group 2). At 1 month, a significant hearing loss in group 2 at both 2000 HZ and 8000 HZ ) was detected when compared to baseline values…
“Cisplatin is a chemotherapeutic agent that is widely used to treat a variety of malignant tumors. Serious dose-limiting side effects like ototoxicity, nephrotoxicity and neurotoxicity occur with the use of this agent…
While nephrotoxicity can to some extent be reversed by increasing saline hydration as well as mannitol diuresis, there are no known cures or preventative treatments available for ototoxicity and neurotoxicity. Elevation of hearing threshold have been reported in some audiometric studies in 75–100% of patients treated with cisplatin (McKeage 1995). Cisplatin induced hearing loss is usually bilateral and irreversible, and is particularly serious in the pediatric population (age 6 months and onwards) with cancers like neuroblastomas, CNS malignancies, head and neck cancers, where irradiation of the base of the skull or brain is also performed (Chen et al. 2006). Loss of hearing at this developmental stage hampers the speech, cognitive and social development of the child. Thus, there is an imperative need for treatments that will ameliorate ototoxicity…”